Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2021, 10:22 PM EDT for Chattooga County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 10:22 PM EDT (02:22 UTC)
- Expired
- Jun 19, 2021, 11:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted.
868
WWUS82 KFFC 200222
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1022 PM EDT Sat Jun 19 2021
GAZ002-004-011-012-019-200300-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
1022 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
SOUTHEASTERN WALKER...WESTERN GORDON AND NORTHERN FLOYD COUNTIES
UNTIL 1100 PM EDT...
At 1022 PM EDT...a strong thunderstorm was near Tidings, or near
Summerville...moving north at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Trion, Resaca, Lyerly, Menlo, Center
Post, Oostanaula, Subligna, Suttles Mill, Tidings, Armuchee, Lake
Marvin, Cloudland, Berryton, Sugar Valley, Chattoogaville, Everett
Springs and Nickelsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3465 8521 3465 8497 3463 8491 3462 8491
3461 8481 3440 8506 3431 8524 3433 8547
3458 8553
TIME...MOT...LOC 0222Z 191DEG 9KT 3447 8528
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 8:15 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 19, 8:15 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 815 PM EDT Sat Jun 19 2021 .PREV DISCUSSION... /Issued 418 PM EDT Sat Jun 19 2021/ SHORT TERM /Tonight through Sunday Night/... As the short term period begins, the center of Tropical Storm Claudette is entering east-central Alabama and continues to tract northeastward towards the forecast area. The storm is weakening and is expected to be reclassified as a Tropical Depression by the next official update from the NHC. With copious moisture positioned on the east side of this lopsided storm, widespread showers and scattered thunderstorms are ongoing across the majority of north and central Georgia ahead of the center of the low. With persistent cloud cover and widespread rain limiting diurnal heating, destabilization has been mostly limited across much of the area today. However, with temperatures in the upper 70s and dewpoints in the low 70s, SBCAPE values of 500-1000 J/kg have nonetheless been observed in portions of west and central Georgia. As a result, a Tornado Watch remains in effect for portions of west- central Georgia and will remain in effect until 8 PM EDT. Moreover, low-level shear is expected to continue to increase on the eastern side of Tropical Storm Claudette as it approaches. 0-1 km wind shear values are expected to increase to 25-30 kts by this afternoon and 0-1 km storm relative helicity values could furthermore increase to nearly 200 m2/s2. This environment would be favorable to the development of a few brief tornadoes embedded within rainbands as they enter the southwest portions of the forecast area. The depression will continue to track northeastward across Alabama this afternoon and tonight, and track through central and portions of north Georgia on Sunday. The primary threat associated with this system will be the potential for heavy rain and flooding potential. In addition to already observed precipitation, 2-4 more inches of rainfall, and locally higher amounts up to 6 inches, are forecast through Sunday night. Confidence is increasing in a northward shift in the axis of the heaviest precipitation, as guidance has been indicating an area of mid- level convergence and deformation across north Georgia. Orographic upglide could similarly lead to higher rainfall amounts in the higher elevations of far northeast Georgia, as well. As a result, the Flash Flood Watch has been expanded to the north and east, and remains in effect until 00Z Monday morning. Rain chances are expected to diminish on the back side of the low pressure center late Sunday and into the overnight hours as the storm pushes away from the forecast area. King LONG TERM /Monday through Saturday/... QPF amounts for Monday and Tuesday were trended higher based on the latest QPF guidance, and 1 to 2 inches of additional rainfall are forecast ahead of the incoming cold front during that time. Otherwise, only minimal changes have been made to the extended forecast. The previous discussion follows. King PREVIOUS DISCUSSION /Sunday Night through Friday/... The long term forecast period picks up on Sunday night, as the remnants of Claudette track northeast across eastern GA and western SC. The forecast area will remain entrenched in a tropical air mass on Monday as low- and mid-level southwesterly flow continues to advect moist Gulf air across the area. As a result, the environment will be ripe for scattered to numerous diurnally- driven showers and thunderstorms on Monday afternoon and evening. A cold front will sweep across northern GA over the course of Tuesday, though how far south it progresses remains somewhat uncertain. Continued moisture advection and convergent flow along the front will generate widespread showers and thunderstorms on Tuesday. The GFS is progging PWAT values of 2.0" to 2.3" generally along and south of I-20 on Tuesday, with forecast soundings showing a saturated profile and tall, skinny CAPE -- indications of efficient rainfall. Total QPF for Monday through Wednesday is a widespread 0.75" to 1.0" with localized areas of 2+ inches possible. Locally heavy rainfall both Monday and Tuesday coupled with wet soils and swollen rivers from the previous rainfall could exacerbate any localized flash flooding and river flooding issues. The aforementioned front (which will be draped somewhere across central Georgia) will encourage scattered convection on Wednesday, especially across our southern tier. For Thursday and Friday, the forecast becomes a bit more murky. The GFS and ECMWF depict an upper-level ridge centered over TX with high pressure nosing into the CWA from the west. Looks like ample moisture will remain in place both days, so have slight chance to chance PoPs for now. Martin HYDROLOGY... QPF guidance has continued to trend towards heavier amounts further north and east than forecast previously, and the updated WPC forecast reflects this trend. This forecast presents a wide swath of 2-4 inches of additional rainfall (with localized amounts up to 6 inches) over portions of northern and central Georgia, with the highest amounts located in west- central Georgia, along the I-85 corridor, and in the higher elevations of far northeast Georgia. The Moderate Risk within the WPC's Excessive Rainfall Outlook has also been expanded north and east and now covers the higher elevations of the far northeast, as well. Because of these factors, the Flash Flood Watch has been expanded to the north and east, and remains in effect over the counties included in the previous watch issuance. The Flash Flood Watch remains in effect until 00Z Monday. An additional 1-2 inches of rainfall will be possible from Monday into Tuesday ahead of an incoming cold front. && .AVIATION... 00Z Update... Light to Heavy showers moving across the area associated with the tropical system over the southeast U.S. Ceilings expected to stay mainly in the MVFR to IFR range through Sunday afternoon/Evening. Winds are mainly out of the E to SE in the with speeds in the 8-12kt range. the winds will slowly turn to the S tonight then SW by Sunday as the main low center moves NE. Expect precipitation to be off an on through Sunday afternoon as rain bands sweep through the area. VSBYs will be mainly VFR except some MVFR in and around any stronger showers. //ATL Confidence...00Z Update... Confidence medium to high on all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 68 82 70 88 / 90 80 50 60 Atlanta 69 82 71 86 / 90 80 40 70 Blairsville 64 79 66 83 / 80 70 40 70 Cartersville 67 84 70 86 / 90 70 40 70 Columbus 70 84 72 87 / 90 90 40 70 Gainesville 68 81 70 86 / 90 80 50 70 Macon 70 85 70 90 / 90 90 60 60 Rome 70 86 72 88 / 90 60 30 70 Peachtree City 68 83 70 86 / 90 80 40 60 Vidalia 73 85 72 89 / 80 90 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts... Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Dawson...DeKalb...Douglas...Fannin... Fayette...Forsyth...Gilmer...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper... Jones...Lamar...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pickens... Pike...Polk...Putnam...Rockdale...Schley...South Fulton... Spalding...Stewart...Talbot...Taliaferro...Taylor...Towns... Troup...Union...Upson...Walton...Warren...Webster...White... Wilkes. Tornado Watch until 7 AM EDT Sunday for the following zones: Chattahoochee...Crisp...Dooly...Harris...Macon...Marion... Muscogee...Pulaski...Schley...Stewart...Sumter...Talbot... Taylor...Webster...Wilcox. && SHORT TERM...King LONG TERM....Martin AVIATION...01
Hazardous weather outlook, Jun 19, 3:45 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 345 PM EDT Sat Jun 19 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 345 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Periods of heavy rainfall are expected this afternoon and tonight as showers and thunderstorms from Tropical Storm Claudette spread across north and central Georgia. A Flash Flood Watch is in effect this afternoon through tonight for portions of north and central Georgia, including portions of Metro Atlanta. In addition, a few strong to severe thunderstorms will be possible this afternoon and tonight. The primary threats will be gusty winds and a few brief tornadoes. A Tornado Watch is in effect for portions of west-central Georgia until 8 PM EDT. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The Flash Flood Watch will remain in effect through Sunday evening as continued periods of heavy rainfall are expected. Heavy rainfall could lead to quick rises of smaller creeks and streams, river flooding, and urban flash flooding. In addition, isolated strong to severe thunderstorms will be possible through the day on Sunday. The primary threats will be gusty winds and a few brief tornadoes. There will be a chance for showers and thunderstorms Monday through Friday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 19, 7:41 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Sat Jun 19 2021
GAZ080-093-200015-
Macon GA-Taylor GA-
741 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND EASTERN
TAYLOR COUNTIES UNTIL 815 PM EDT...
At 741 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Garden Valley, or near
Butler...moving northeast at 30 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Butler, Reynolds, Hicks, Fickling Mill and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3245 8425 3269 8420 3265 8408 3264 8407
3264 8406 3263 8406 3263 8407 3260 8407
3257 8405 3256 8405 3255 8403 3242 8415
3242 8421
TIME...MOT...LOC 2341Z 206DEG 25KT 3247 8419Special weather statement, Jun 19, 9:00 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EDT Sat Jun 19 2021
GAZ066-067-078-200130-
Harris GA-Troup GA-Meriwether GA-
900 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHEASTERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 930 PM EDT...
At 900 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Hamilton...moving north
at 35 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Hamilton, Pine Mountain, F.d. Roosevelt State Park, Cataula, Durand,
Fortson and Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3261 8489 3261 8496 3265 8502 3297 8495
3294 8474 3276 8481
TIME...MOT...LOC 0100Z 198DEG 30KT 3276 8491Special weather statement, Jun 19, 9:05 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
905 PM EDT Sat Jun 19 2021
GAZ058-059-071-200130-
Butts GA-Monroe GA-Jasper GA-
905 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHEASTERN
MONROE AND SOUTHWESTERN JASPER COUNTIES UNTIL 930 PM EDT...
At 905 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Forsyth...moving north
at 30 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Forsyth, Flovilla, Berner, Juliette, Indian Springs State Park and
Blount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3303 8400 3329 8393 3321 8367 3314 8375
3313 8382 3310 8379 3300 8391
TIME...MOT...LOC 0105Z 200DEG 28KT 3307 8392Special weather statement, Jun 19, 9:21 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT Sat Jun 19 2021
GAZ085-086-097-098-200145-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
921 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EMANUEL...NORTHWESTERN
TREUTLEN...SOUTHERN JOHNSON AND EASTERN LAURENS COUNTIES UNTIL 945 PM
EDT...
At 921 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Lowery, or 9 miles west
of Soperton...moving northeast at 30 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Adrian, Covena, Orland, Rockledge, Orianna, Lowery, Blackville,
Norristown, Scott and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3231 8277 3235 8283 3250 8287 3266 8262
3250 8243
TIME...MOT...LOC 0121Z 222DEG 27KT 3234 8275Special weather statement, Jun 19, 10:10 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1010 PM EDT Sat Jun 19 2021
GAZ091-103-200245-
Marion GA-Webster GA-
1010 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION AND NORTHWESTERN
WEBSTER COUNTIES UNTIL 1045 PM EDT...
At 1010 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Seminole, or 9 miles
northwest of Preston...moving northeast at 25 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Buena Vista, Putnam, Seminole, Doyle, Church Hill, Draneville and
Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3212 8464 3215 8464 3216 8465 3218 8463
3219 8464 3222 8464 3223 8465 3238 8462
3227 8441 3223 8441 3223 8443 3222 8443
3210 8462
TIME...MOT...LOC 0210Z 202DEG 21KT 3217 8463Special weather statement, Jun 19, 10:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1022 PM EDT Sat Jun 19 2021
GAZ002-004-011-012-019-200300-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
1022 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
SOUTHEASTERN WALKER...WESTERN GORDON AND NORTHERN FLOYD COUNTIES
UNTIL 1100 PM EDT...
At 1022 PM EDT...a strong thunderstorm was near Tidings, or near
Summerville...moving north at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Trion, Resaca, Lyerly, Menlo, Center
Post, Oostanaula, Subligna, Suttles Mill, Tidings, Armuchee, Lake
Marvin, Cloudland, Berryton, Sugar Valley, Chattoogaville, Everett
Springs and Nickelsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3465 8521 3465 8497 3463 8491 3462 8491
3461 8481 3440 8506 3431 8524 3433 8547
3458 8553
TIME...MOT...LOC 0222Z 191DEG 9KT 3447 8528
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:00 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| Jun 19, 9:05 PM EDT | Special Weather Statement | FFC | Monroe | 25 min |
| Jun 19, 9:21 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Jun 19, 9:32 PM EDT | Tornado Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 28 min |
| Jun 19, 10:10 PM EDT | Special Weather Statement | FFC | Marion | 35 min |
| Jun 19, 10:53 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
| Jun 19, 10:57 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 48 min |
| Jun 19, 11:15 PM EDT | Flash Flood Warning | FFC | Chattooga | 10 hr |
| Jun 19, 11:47 PM EDT | Special Weather Statement | FFC | Macon, Peach | 28 min |
| Jun 20, 2:00 AM EDT | Special Weather Statement | FFC | Harris, Muscogee | 30 min |
| Jun 20, 2:36 AM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 24 min |
| Jun 20, 3:02 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 28 min |
| Jun 20, 3:22 AM EDT | Tornado Warning | FFC | Chattahoochee, Marion, Schley, Taylor | 23 min |
| Jun 20, 3:33 AM EDT | Special Weather Statement | FFC | Stewart | 27 min |
| Jun 20, 3:46 AM EDT | Special Weather Statement | FFC | Taylor | 29 min |
| Jun 20, 4:02 AM EDT | Special Weather Statement | FFC | Marion, Schley, Stewart, Webster | 28 min |
| Jun 20, 4:12 AM EDT | Tornado Warning | FFC | Macon, Marion, Schley, Sumter, Webster | 33 min |
| Jun 20, 5:36 AM EDT | Special Weather Statement | FFC | Dooly, Sumter | 24 min |
| Jun 20, 6:39 AM EDT | Special Weather Statement | FFC | Hancock, Warren | 36 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.